Alert archive / California / Frost Advisories in 2011

Frost Advisory 11, NWS Eureka, CA

November 3, 2011

NWS Eureka, CA issued this frost advisory at Nov 3, 2011, 2:56 PM PDT. It took effect at Nov 4, 2011, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 2:56 PM PDT (21:56 UTC)
In effect from
Nov 4, 2011, 3:00 AM PDT
Expired
Nov 4, 2011, 8:00 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS76 KEKA 032156
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 PM PDT THU NOV 3 2011

CAZ001-002-041100-
/O.NEW.KEKA.FR.Y.0011.111104T1000Z-111104T1500Z/
REDWOOD COAST-MENDOCINO COAST-
256 PM PDT THU NOV 3 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. 

 
* A COLD AIR MASS ALONG WITH PARTIALLY CLEARING SKIES LATE TONIGHT
  THROUGH EARLY FRIDAY MORNING WILL CAUSE TEMPERATURES TO FALL
  INTO THE LOWER TO MID 30S. TEMPERATURES THIS COLD WILL LIKELY
  LEAD TO THE FORMATION OF FROST.

* A FEW VALLEY LOCATIONS MAY FALL TO 32 DEGREES OR BELOW FOR A FEW
  HOURS EARLY FRIDAY MORNING. 

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF
  LEFT UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
878 
WWUS76 KEKA 041025
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
325 AM PDT FRI NOV 4 2011

CAZ001-002-041500-
/O.CON.KEKA.FR.Y.0011.000000T0000Z-111104T1500Z/
REDWOOD COAST-MENDOCINO COAST-
325 AM PDT FRI NOV 4 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* A COLD AIR MASS ALONG WITH PARTIALLY CLEARING SKIES EARLY THIS
  MORNING WILL CAUSE TEMPERATURES TO FALL INTO THE LOWER TO MID
  30S. TEMPERATURES THIS COLD WILL LIKELY LEAD TO THE FORMATION OF
  FROST.

* A FEW VALLEY LOCATIONS MAY FALL TO 32 DEGREES OR BELOW FOR A 
  FEW HOURS EARLY FRIDAY MORNING. 

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 3, 4:28 AM PDT, 10 hours 28 minutes earlier.

Area forecast discussion, Nov 3, 4:28 AM PDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
428 AM PDT THU NOV 3 2011

.SYNOPSIS...A NARROW COLD FRONT WILL PRODUCE LIGHT RAIN AS IT MOVES
ACROSS THE REGION THIS MORNING. COLD AIR ALOFT WILL THEN SPREAD
INTO THE AREA LATER THIS MORNING...GENERATING RAIN AND SNOW
SHOWERS WITH ISOLATED THUNDERSTORMS POSSIBLE NEAR THE COAST.
SHOWERS WILL DIMINISH FRI BEFORE ANOTHER COLD UPPER TROUGH BRINGS
PRECIPITATION THIS WEEKEND.
&&

.DISCUSSION...A NARROW FRONTAL BAND MOVG ACROSS THE REGION WITH
-RA EARLY THIS MORNING. STRATIFORM PRECIP WILL TRANSITION TO
CONVECTIVE SHOWERS IN THE WAKE OF THE FRONT WITH BROAD AREA OF
OPEN CELL CU EVIDENT IN SAT IMAGERY. BACK END OF FRONTAL BAND WILL
MOVE ONSHORE THIS MORNING WITH -RA DIMINISHING ALONG THE REDWOOD
COAST BY MID MORNING AND ACROSS THE MENDO COAST BY LATE MORNING. A
BRIEF BREAK IN PRECIP BEHIND THE FRONT BEFORE SHOWERS BECOME
LIKELY THIS AFTERNOON AS THE UPPER LOW APPROACHES THE REGION.
RELATIVELY WARM TEMPS OVER THE WATERS COMBINED WITH COLD AIR ALOFT
WILL RESULT IN ISOLD TSTMS OVER THE WATERS AND ALONG THE COAST
THIS AFTERNOON AND EVENING. NOT MUCH PRECIP EXPECTED WITH THIS
SYSTEM WITH QPF TOTALS AROUND .25-.5 INCHES IN DEL NORTE COUNTY TO
AROUND .10 INCHES IN SRN MENDO AND ERN TRINITY COUNTIES. THE MAIN
IMPACT FROM THIS SYSTEM WILL BE THE DRAMATIC COOLING AND LOWERING
SNOW LEVELS. SNOW LEVELS BETWEEN 6-8KFT EARLY THIS MORNING WILL
LOWER TO 4KFT THIS AFTERNOON AND TO 3KFT TONIGHT. MAJORITY OF
PRECIP WILL PASS BEFORE SNOW LEVELS LOWER...BUT ACCUMULATIONS UP
TO 2 INCHES ARE POSSIBLE ABOVE 4KFT AS SHOWERS PASS ACROSS THE
REGION. SHOWERS WILL DIMINISH OVERNIGHT WITH A FEW SHOWERS
LINGERING INTO FRI MORNING ALONG THE REDWOOD COAST THE HIGHER
TERRAIN OF THE INTERIOR. FROST MAY BE A CONCERN FOR COASTAL ZONES
FRI MORNING...BUT WILL DEPEND GREATLY ON AMOUNT OF CLOUDY COVER.
CURRENT THINKING IS COLD AIR STRATO CU WILL MAINTAIN MOSTLY CLOUDY
SKIES OVERNIGHT INHIBITING FROST FORMATION. A SHORTWAVE RIDGE
WILL PROVIDE A BREAK IN THE PRECIP AND CLEARING SKIES FRI BEFORE
ANOTHER STORM SYSTEM AFFECTS THE REGION SAT INTO SUN. MODELS
CONTINUE TO FCST MORE MOISTURE WITH THIS SYSTEM WITH QPF AROUND
.75-1.0 INCHES OVER DEL NORTE TO .25-.5 INCHES IN MENDO COUNTY.
THIS STORM WILL HAVE A BIGGER IMPACT AS COLD AIR WILL ALREADY BE
IN PLACE. SNOW ACCUMULATIONS OF 2-4 INCHES EXPECTED ABOVE 3KFT
WITH LIGHT ACCUMULATIONS POSSIBLE DOWN TO THE VALLEY FLOORS IN
EASTERN TRINITY COUNTY. SHOWERS WILL DIMINISH THROUGH THE DAY SUN
WITH ANOTHER SHORTWAVE RIDGE EXPECTED NEXT MON. MODEL SOLUTIONS
DIVERGE SIGNIFICANTLY BEYOND MON AS ANOTHER TROUGH DEEPENS OVER
THE E PAC AND CUTS OFF FROM UPPER FLOW. EXPECT GREATEST PRECIP
CHCS BY THE MIDDLE OF NEXT WEEK AS THIS UPPER LOW PASSES OFFSHORE
THEN GRADUALLY DECREASED POPS FOR THE LATTER HALF OF NEXT WEEK AS
GFS AND ECMWF FCST A CUT OFF LOW OFF THE SOCAL COAST.
&&

.AVIATION...A FRONT IS PASSING THROUGH NORTHWEST CA THIS MORNING.
1130Z RADAR SHOWS A RAIN BAND MOVING INLAND. CONDITIONS AT THE
COASTAL AIRPORTS VARIED FROM VFR TO LIFR IN THE HEAVIER SHOWERS
WITHIN THIS RAIN BAND. FLUCTUATIONS IN THESE CONDITIONS MAY CONTINUE
FOR THE NEXT FEW HOURS. CONDITIONS SHOULD BEGIN TO IMPROVE LATER
TODAY AS THE FRONT MOVES INLAND. HOWEVER...ISOLATED THUNDERSTORMS
WILL BE POSSIBLE INTO TONIGHT ALONG THE COAST.
&&

.MARINE...A FRONT IS PASSING THROUGH THIS MORNING. WINDS HAVE
GENERALLY SHIFTED TO THE NW AND REMAIN LIGHT. THE LIGHT WINDS WILL
CONTINUE TODAY DUE TO A WEAK PRESSURE GRADIENT. ISOLATED
THUNDERSTORMS ARE POSSIBLE BEHIND THE FRONT INTO TONIGHT.
ADDITIONALLY, A NW SWELL WILL BUILD THIS EVENING. THIS SWELL WILL
PEAK NEAR 15 FT EARLY FRIDAY MORNING AND THEN SUBSIDE INTO SATURDAY.
HAVE ADJUSTED THE SCA TIMING TO MESH BETTER WITH THE CURRENT
FORECAST. A SIMILAR SWELL IS EXPECTED LATE SATURDAY INTO EARLY NEXT
WEEK.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SCA FROM 9 PM THIS EVENING TO 3 PM PDT SAT FOR PZZ450-455.
SCA FROM 6 PM PDT THIS EVENING TO 2 AM PST TUE FOR PZZ470-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 3, 4:40 AM PDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
440 AM PDT THU NOV 3 2011

CAZ001-002-041145-
REDWOOD COAST-MENDOCINO COAST-
440 AM PDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL TRANSITION TO SHOWERS THIS MORNING WITH ISOLATED
THUNDERSTORMS AND SMALL HAIL POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER STORM SYSTEM WILL AFFECT THE NORTH COAST THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-041145-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
440 AM PDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL TRANSITION TO SHOWERS LATE THIS MORNING. SNOW LEVELS
WILL FALL TO 3000-4000 FT BY THIS AFTERNOON WITH ACCUMULATIONS UP
TO 2 INCHES EXPECTED ABOVE 4000 FT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER STORM SYSTEM WILL BRING MORE RAIN AND SNOW TO NORTHWEST
CALIFORNIA THIS WEEKEND. SNOW ACCUMULATIONS OF 2-4 INCHES EXPECTED
ABOVE 3000 FT WITH THIS STORM. ADDITIONALLY...LIGHT ACCUMULATIONS
WILL BE POSSIBLE DOWN TO THE VALLEY FLOORS

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 9:04 PM PDTSmall Craft AdvisoryEKA5 days

Nearby

Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.